Alert archive / Washington / Special Weather Statements in 2012

Special Weather Statement, NWS Spokane, WA

July 14, 2012Stevens County, Washington

NWS Spokane, WA issued this special weather statement at Jul 14, 2012, 1:13 AM PDT for Stevens County, Washington. It was in force for 32 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jul 14, 2012, 1:13 AM PDT (08:13 UTC)
Expired
Jul 14, 2012, 1:45 AM PDT
In force
32 min
Issued by
NWS Spokane, WA

County Stevens County, WA

The radar

The Spokane radar (KOTX), 122 km from the middle of the area, began a volume at 08:16 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Spokane, WA (KOTX), launched 00:00Z, 8.2 hours before the alert went out and 156 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Spokane, WA at 00:00Z on 2012-07-14Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 799 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Spokane, WA at 00:00Z on 2012-07-14The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -17 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
799 J/kg
Mixed-layer CIN
-103 J/kg
Mixed-layer LCL
2367 m above ground
0-6 km bulk shear
22 kt
0-1 km storm-relative helicity
-17 m²/s²
0-3 km storm-relative helicity
84 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

117 
WWUS86 KOTX 140813
SPSOTX

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SPOKANE WA
113 AM PDT SAT JUL 14 2012

WAZ037-140845-
PEND OREILLE WA-STEVENS WA-
113 AM PDT SAT JUL 14 2012

THE NATIONAL WEATHER SERVICE IN SPOKANE HAS ISSUED A

SIGNIFICANT WEATHER ADVISORY FOR...
  NORTH CENTRAL STEVENS COUNTY IN NORTHEAST WASHINGTON
  EXTREME WEST CENTRAL PEND OREILLE COUNTY IN NORTHEAST WASHINGTON

UNTIL 145 AM PDT

AT 112 AM PDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 12 MILES SOUTH OF NORTHPORT..MOVING NORTHWEST AT
10 MPH.

HAIL UP TO ONE-HALF INCH IN DIAMETER AND WIND GUSTS UP TO 40 MPH ARE
EXPECTED WITH THIS STORM...ALONG WITH HEAVY RAIN AND FREQUENT
DANGEROUS LIGHTNING.

LOCATIONS IMPACTED INCLUDE...
  RURAL NORTHERN STEVENS COUNTY...

LAT...LON 4883 11785 4881 11759 4869 11764 4872 11783
TIME...MOT...LOC 0812Z 124DEG 9KT 4875 11771

$$
NISBET

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Spokane, WA wrote its last area forecast discussion before this special weather statement went out at Jul 13, 10:36 PM PDT, 2 hours 37 minutes earlier.

Area forecast discussion, Jul 13, 10:36 PM PDT, 2 hours 37 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SPOKANE WA
1036 PM PDT Fri Jul 13 2012

.SYNOPSIS...
Warm and increasingly humid conditions are expected over the
Inland Northwest through the weekend as a slow-moving upper level
low tracks through the region. this air mass will contribute to a
chance of thunderstorms on both Saturday and Sunday. Some of the
storms could produce locally heavy rains and possibly some large
hail. the low will track out of the region late Sunday night or
Monday followed by Seasonably with slight chances for thunderstorms.

&&

.DISCUSSION...
Update this evening mainly to adjust PoPs to account for the delay
in the spread of showers and thunderstorms across the area. Not
much surface based convection developed early this evening as the
cap held strong over much of the forecast area, except for over
the Cascades. Thunderstorms have developed in the Walla Walla area
and are drifting north into southern Adams and Whitman counties.
The eastern half of the forecast area should fill in with
nocturnal convection in the next hour or so. The overnight portion
of the forecast is on track. /Kelch

&&

.AVIATION...
06Z TAFS: Nocturnal convection will continue to develop overnight,
with thunderstorms more likely over north Idaho and extreme
northeast WA. The main threat will be hail and possibly gusty
winds. Surface based convection will develop again Saturday
afternoon with the possibility of -TSRA at all TAF sites through
03Z Sunday. /EK

&&

.PRELIMINARY POINT TEMPS/POPS...
Spokane        67  87  65  81  60  84 /  40  40  50  70  50  20
Coeur d'Alene  65  86  62  76  58  84 /  50  50  60  70  50  20
Pullman        62  86  61  82  58  83 /  50  40  50  70  30  20
Lewiston       70  94  70  91  66  92 /  50  30  50  70  20  10
Colville       63  89  62  79  60  87 /  40  60  50  70  60  30
Sandpoint      62  82  58  76  55  82 /  60  70  50  70  50  30
Kellogg        63  83  60  76  56  84 /  90  70  60  80  50  30
Moses Lake     66  93  66  92  62  89 /  30  40  30  30  20  20
Wenatchee      68  93  70  89  65  88 /  20  30  30  30  20  20
Omak           66  95  66  87  63  89 /  50  60  30  50  50  40

&&

.OTX WATCHES/WARNINGS/ADVISORIES...
ID...None.
WA...Red Flag Warning until 5 PM PDT Sunday for East Washington
     Central Cascade Valleys (Zone 677)-East Washington Northern
     Columbia Basin (Zone 673)-East Washington Okanogan/Methow
     Valleys (Zone 684)-East Washington South Central Cascade
     Valleys (Zone 676).

&&
Hazardous weather outlook, Jul 13, 5:40 PM PDT, 7 hours 33 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SPOKANE WA
540 PM PDT FRI JUL 13 2012

IDZ001>004-026-027-WAZ036>038-042-141500-
NORTHERN PANHANDLE-COEUR D'ALENE AREA-IDAHO PALOUSE-
CENTRAL PANHANDLE MOUNTAINS-LEWISTON AREA-
LEWIS AND SOUTHERN NEZ PERCE COUNTIES-SPOKANE AREA-
NORTHEAST MOUNTAINS-OKANOGAN HIGHLANDS-
EAST SLOPES NORTHERN CASCADES-
540 PM PDT FRI JUL 13 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH IDAHO...
NORTH CENTRAL IDAHO...NORTH CENTRAL WASHINGTON AND NORTHEAST
WASHINGTON.

.DAY ONE...TONIGHT

THE THREAT FOR THUNDERSTORMS WILL INCREASE TONIGHT INTO THE
WEEKEND.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

THE THREAT FOR THUNDERSTORMS WILL INCREASE INTO THE WEEKEND. SOME
OF THE THUNDERSTORMS ON SATURDAY MAY BE CAPABLE OF PRODUCING
LOCALLY HEAVY RAIN OVER THE NORTHERN CASCADES...EASTERN WASHINGTON
AND NORTHERN IDAHO. MORE WET...SLOW MOVING THUNDERSTORMS WILL BE
POSSIBLE ON SUNDAY...NAMELY OVER THE IDAHO PANHANDLE AND NORTHEAST
WASHINGTON. SLOW MOVING THUNDERSTORMS THIS WEEKEND MAY HAVE THE
POTENTIAL TO PRODUCE LOCALIZED FLASH FLOODING. THUNDERSTORMS OVER
STEEP TERRAIN MAY PRODUCE DEBRIS FLOWS OR ROCK SLIDES.

WAZ034-035-044-141500-
MOSES LAKE AREA-UPPER COLUMBIA BASIN-WATERVILLE PLATEAU-
540 PM PDT FRI JUL 13 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL
WASHINGTON AND EAST CENTRAL WASHINGTON.

.DAY ONE...TONIGHT

THE THREAT FOR THUNDERSTORMS WILL INCREASE TONIGHT INTO THE
WEEKEND.

A RED FLAG WARNING IS IN EFFECT FOR THE COLUMBIA BASIN AND THE
WATERVILLE PLATEAU TONIGHT FOR ABUNDANT LIGHTNING AND
SUFFICIENTLY DRY FUELS.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

A RED FLAG WARNING REMAINS IN EFFECT FOR THE COLUMBIA BASIN AND
THE WATERVILLE PLATEAU THROUGH SUNDAY EVENING FOR ABUNDANT
LIGHTNING AND SUFFICIENTLY DRY FUELS.

WAZ031>033-041-043-141500-
NORTHEAST BLUE MOUNTAINS-LOWER GARFIELD AND ASOTIN COUNTIES-
WASHINGTON PALOUSE-WENATCHEE AREA-OKANOGAN VALLEY-
540 PM PDT FRI JUL 13 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL
WASHINGTON AND SOUTHEAST WASHINGTON.

.DAY ONE...TONIGHT

THE THREAT FOR THUNDERSTORMS WILL INCREASE TONIGHT INTO THE
WEEKEND.

A RED FLAG WARNING IS IN EFFECT TONIGHT FOR ABUNDANT LIGHTNING
AND SUFFICIENTLY DRY FUELS.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

A RED FLAG WARNING REMAINS IN EFFECT THROUGH SUNDAY EVENING FOR
ABUNDANT LIGHTNING AND SUFFICIENTLY DRY FUELS.

THE THREAT FOR THUNDERSTORMS WILL INCREASE INTO THE WEEKEND. SOME
OF THE THUNDERSTORMS ON SATURDAY MAY BE CAPABLE OF PRODUCING
LOCALLY HEAVY RAIN OVER THE NORTHERN CASCADES...EASTERN WASHINGTON
AND NORTHERN IDAHO. MORE WET...SLOW MOVING THUNDERSTORMS WILL BE
POSSIBLE ON SUNDAY. SLOW MOVING THUNDERSTORMS THIS WEEKEND MAY
HAVE THE POTENTIAL TO PRODUCE LOCALIZED FLASH FLOODING.
THUNDERSTORMS OVER STEEP TERRAIN MAY PRODUCE DEBRIS FLOWS OR ROCK
SLIDES.

In the hours before

Special weather statement, Jul 13, 9:38 PM PDT, 3 hours 35 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SPOKANE WA
938 PM PDT FRI JUL 13 2012

IDZ001-140530-
BONNER ID-BOUNDARY ID-
938 PM PDT FRI JUL 13 2012

THE NATIONAL WEATHER SERVICE IN SPOKANE HAS ISSUED A

SIGNIFICANT WEATHER ADVISORY FOR...
  SOUTHEASTERN BOUNDARY COUNTY IN THE PANHANDLE OF IDAHO
  CENTRAL BONNER COUNTY IN THE PANHANDLE OF IDAHO

UNTIL 1030 PM PDT

AT 937 PM PDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 12 MILES SOUTH OF BONNERS FERRY..MOVING NORTH AT
20 MPH.

HAIL UP TO THE SIZE OF PENNIES IS EXPECTED WITH THIS STORM.

LOCATIONS IMPACTED INCLUDE...
   BONNERS FERRY...
   MOYIE SPRINGS...

LAT...LON 4886 11604 4841 11621 4842 11657 4887 11650
TIME...MOT...LOC 0438Z 190DEG 19KT 4852 11632

KELCH
Special weather statement, Jul 13, 10:27 PM PDT, 2 hours 46 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SPOKANE WA
1027 PM PDT FRI JUL 13 2012

IDZ001-140615-
BONNER ID-BOUNDARY ID-
1027 PM PDT FRI JUL 13 2012

THE NATIONAL WEATHER SERVICE IN SPOKANE HAS ISSUED A

SIGNIFICANT WEATHER ADVISORY FOR...
  WESTERN BOUNDARY COUNTY IN THE PANHANDLE OF IDAHO
  NORTHWESTERN BONNER COUNTY IN THE PANHANDLE OF IDAHO

UNTIL 1115 PM PDT

AT 1024 PM PDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM BETWEEN BONNERS FERRY AND PRIEST LAKE...MOVING
NORTHWEST AT 20 MPH.

HAIL UP TO THE SIZE OF PENNIES WILL BE POSSIBLE WITH THIS
STORM...ALONG WITH FREQUENT DANGEROUS LIGHTNING. BRIEF TORRENTIAL
RAIN WILL ALSO OCCUR UNDER THE HEART OF THIS THUNDERSTORM.

LOCATIONS IMPACTED INCLUDE...
   NORTHERN PORTIONS OF PRIEST LAKE...
   BEAVER CREEK CAMPGROUND...

LAT...LON 4871 11632 4851 11660 4873 11704 4892 11703
      4900 11692 4899 11678
TIME...MOT...LOC 0525Z 134DEG 16KT 4868 11665

KOCH
Special weather statement, Jul 13, 11:31 PM PDT, 1 hour 42 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SPOKANE WA
1131 PM PDT FRI JUL 13 2012

IDZ001-140715-
BONNER ID-BOUNDARY ID-
1131 PM PDT FRI JUL 13 2012

THE NATIONAL WEATHER SERVICE IN SPOKANE HAS ISSUED A

SIGNIFICANT WEATHER ADVISORY FOR...
  NORTHWESTERN BOUNDARY COUNTY IN THE PANHANDLE OF IDAHO
  EXTREME NORTHWESTERN BONNER COUNTY IN THE PANHANDLE OF IDAHO

UNTIL 1215 AM PDT

AT 1131 PM PDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 22 MILES NORTH OF NORDMAN...MOVING NORTHWEST AT
20 MPH.

HAIL UP TO THE SIZE OF PENNIES AND WIND GUSTS UP TO 40 MPH ARE
EXPECTED WITH THIS STORM...ALONG WITH HEAVY RAIN AND FREQUENT
DANGEROUS LIGHTNING.

LOCATIONS IMPACTED INCLUDE...
  RURAL NORTHWESTERN BOUNDARY COUNTY WEST OF PORTHILL AND NORTH OF
  PRIEST LAKE...

LAT...LON 4894 11669 4884 11687 4885 11694 4892 11703
      4901 11703 4901 11702 4901 11678
TIME...MOT...LOC 0631Z 141DEG 19KT 4896 11689

KOCH
Special weather statement, Jul 13, 11:39 PM PDT, 1 hour 34 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SPOKANE WA
1139 PM PDT FRI JUL 13 2012

WAZ037-038-140730-
FERRY WA-STEVENS WA-
1139 PM PDT FRI JUL 13 2012

THE NATIONAL WEATHER SERVICE IN SPOKANE HAS ISSUED A

SIGNIFICANT WEATHER ADVISORY FOR...
  NORTHWESTERN STEVENS COUNTY IN NORTHEAST WASHINGTON
  NORTHEASTERN FERRY COUNTY IN NORTHEAST WASHINGTON

UNTIL 1230 AM PDT

AT 1138 PM PDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM BETWEEN BOYDS AND ORIENT...OR 15 MILES NORTH OF
KETTLE FALLS. THIS STORM IS MOVING NORTH AT 15 MPH.

HAIL UP TO THE SIZE OF PENNIES IS EXPECTED WITH THIS STORM...ALONG
WITH HEAVY RAIN AND FREQUENT DANGEROUS LIGHTNING.

LOCATIONS IMPACTED INCLUDE...
   ORIENT...
   LAUIER...

LAT...LON 4900 11801 4870 11799 4867 11822 4900 11848
      4902 11838 4901 11837 4901 11834 4901 11804
TIME...MOT...LOC 0638Z 161DEG 12KT 4879 11816

KOCH
Special weather statement, Jul 14, 12:58 AM PDT, 15 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SPOKANE WA
1258 AM PDT SAT JUL 14 2012

IDZ001-140900-
BONNER ID-BOUNDARY ID-
1258 AM PDT SAT JUL 14 2012

THE NATIONAL WEATHER SERVICE IN SPOKANE HAS ISSUED A

SIGNIFICANT WEATHER ADVISORY FOR...
  WESTERN BOUNDARY COUNTY IN THE PANHANDLE OF IDAHO
  EXTREME NORTHWESTERN BONNER COUNTY IN THE PANHANDLE OF IDAHO

UNTIL 200 AM PDT/300 AM MDT/

AT 1254 AM PDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
LINE OF STRONG THUNDERSTORMS EXTENDING FROM NORTH OF NAPLES TO NORTH
PRIEST LAKE...MOVING NORTH AT 15 MPH.

HAIL UP TO ONE-HALF INCH IN DIAMETER AND WIND GUSTS UP TO 40 MPH ARE
EXPECTED WITH THIS STORM...ALONG WITH HEAVY RAIN AND FREQUENT
DANGEROUS LIGHTNING.

LOCATIONS IMPACTED INCLUDE...
  RURAL NORTHERN BONNER COUNTY INCLUDING NORTH PRIEST LAKE AS WELL
  AS RURAL NORTHWESTERN BOUNDARY COUNTY...

LAT...LON 4859 11641 4877 11696 4898 11703 4900 11703
      4900 11644
TIME...MOT...LOC 0755Z 179DEG 13KT 4870 11664

NISBET
Special weather statement, Jul 14, 1:13 AM PDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SPOKANE WA
113 AM PDT SAT JUL 14 2012

WAZ037-140845-
PEND OREILLE WA-STEVENS WA-
113 AM PDT SAT JUL 14 2012

THE NATIONAL WEATHER SERVICE IN SPOKANE HAS ISSUED A

SIGNIFICANT WEATHER ADVISORY FOR...
  NORTH CENTRAL STEVENS COUNTY IN NORTHEAST WASHINGTON
  EXTREME WEST CENTRAL PEND OREILLE COUNTY IN NORTHEAST WASHINGTON

UNTIL 145 AM PDT

AT 112 AM PDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 12 MILES SOUTH OF NORTHPORT..MOVING NORTHWEST AT
10 MPH.

HAIL UP TO ONE-HALF INCH IN DIAMETER AND WIND GUSTS UP TO 40 MPH ARE
EXPECTED WITH THIS STORM...ALONG WITH HEAVY RAIN AND FREQUENT
DANGEROUS LIGHTNING.

LOCATIONS IMPACTED INCLUDE...
  RURAL NORTHERN STEVENS COUNTY...

LAT...LON 4883 11785 4881 11759 4869 11764 4872 11783
TIME...MOT...LOC 0812Z 124DEG 9KT 4875 11771

NISBET

The office that day

Everything else NWS Spokane, WA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 13, 11:39 PM PDTSpecial Weather StatementOTXFerry51 min
Jul 14, 3:15 PM PDTSpecial Weather StatementOTXSpokane45 min
Jul 14, 3:51 PM PDTFlash Flood WarningOTXSpokane2 hr
Jul 14, 4:20 PM PDTAreal Flood AdvisoryOTXDouglas107 min
Jul 13, 9:38 PM PDTSpecial Weather StatementOTXBoundary52 min
Jul 13, 10:27 PM PDTSpecial Weather StatementOTXBoundary48 min
Jul 13, 11:31 PM PDTSpecial Weather StatementOTXBoundary44 min
Jul 14, 12:58 AM PDTSpecial Weather StatementOTXBoundary62 min
Jul 14, 4:08 PM PDTSpecial Weather StatementOTXKootenai37 min
Jul 14, 4:43 PM PDTSpecial Weather StatementOTXKootenai47 min

Nearby

Special Weather Statements in Washington, 2012Every special weather statement in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.